Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2016, 12:34 PM CDT for Bowie County, Texas; Little River County, Arkansas; McCurtain County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 12:34 PM CDT (17:34 UTC)
- Expired
- Mar 18, 2016, 1:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
373
WUUS54 KSHV 181734
SVRSHV
ARC081-OKC089-TXC037-181800-
/O.NEW.KSHV.SV.W.0059.160318T1734Z-160318T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHWESTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 100 PM CDT
* AT 1234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE KALB...OR
9 MILES NORTHWEST OF NEW BOSTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...DE KALB...ALMONT AND WALLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3342 9463 3364 9467 3372 9434 3343 9425
TIME...MOT...LOC 1734Z 260DEG 30KT 3353 9456
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 10:00 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 18, 10:00 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT FRI MAR 18 2016 .DISCUSSION... WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX. NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME. WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY. /VIII./ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 51 61 37 / 50 50 20 0 MLU 71 52 60 39 / 50 50 20 0 DEQ 65 40 60 29 / 60 40 10 0 TXK 68 44 60 35 / 60 50 10 0 ELD 68 47 59 33 / 50 50 10 0 TYR 72 46 60 36 / 60 50 10 0 GGG 72 48 61 36 / 60 50 20 0 LFK 79 54 64 39 / 50 60 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08
Hazardous weather outlook, Mar 18, 11:39 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1139 AM CDT FRI MAR 18 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1139 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES. ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 18, 11:51 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 8 SW GARVIN 33.87N 95.03W
03/18/2016 E0.75 INCH MCCURTAIN OK PUBLIC
PUBLIC REPORTS DIME TO PENNY SIZE HAIL AT CHOCTAW
TRAVEL PLAZA.
&&
EVENT NUMBER SHV1600237
20Special weather statement, Mar 18, 11:57 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT FRI MAR 18 2016
ARZ050-059-OKZ077-TXZ096-097-181745-
LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-BOWIE TX-
1157 AM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LITTLE RIVER...SEVIER...
SOUTHEASTERN MCCURTAIN...EAST CENTRAL RED RIVER AND NORTHWESTERN
BOWIE COUNTIES UNTIL 1245 PM CDT...
AT 1156 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROKEN BOW TO 14 MILES
WEST OF HORATIO TO 10 MILES SOUTHEAST OF IDABEL TO 16 MILES NORTHWEST
OF DE KALB TO NEAR CLARKSVILLE...AND MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN...CLARKSVILLE...HORATIO...FOREMAN...BROKEN BOW...DE KALB...
LOCKESBURG...WILTON...WINTHROP...BEN LOMOND...ARKINDA...AVERY...OAK GROVE...
ANNONA...HAWORTH...CENTRAL...SHINEWELL...EAGLETOWN...WEST LINE AND SILVER
RIDGE.
LAT...LON 3416 9417 3401 9407 3396 9406 3396 9407
3392 9407 3390 9405 3383 9407 3369 9420
3351 9459 3360 9515 3369 9486 3381 9474
3397 9468 3414 9482
TIME...MOT...LOC 1656Z 271DEG 37KT 3408 9470 3397 9461 3381 9466 3370
9479 3363 9499
13Local storm report, Mar 18, 12:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 10 N CLARKSVILLE 33.76N 95.06W
03/18/2016 E1.50 INCH RED RIVER TX LAW ENFORCEMENT
SHERIFF REPORTS PING PONG SIZE HAIL NEAR THE
INTERSECTION OF FM ROAD 2118 AND HWY 37...JUST EAST OF
THE NEGLEY COMMUNITY.
&&
EVENT NUMBER SHV1600238
20Special weather statement, Mar 18, 12:23 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT FRI MAR 18 2016
TXZ097-181815-
BOWIE TX-
1223 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOWIE COUNTY UNTIL 115 PM
CDT...
AT 1223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DE KALB...OR 11 MILES EAST OF BOXELDER...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...DE KALB...REDWATER...MAUD...RED LICK...LEARY AND RED
BANK.
LAT...LON 3360 9474 3359 9443 3357 9441 3358 9438
3356 9440 3354 9438 3357 9435 3355 9431
3358 9429 3356 9428 3358 9423 3355 9424
3356 9419 3357 9419 3358 9422 3357 9413
3331 9418 3341 9475
TIME...MOT...LOC 1723Z 277DEG 28KT 3351 9469
13Special weather statement, Mar 18, 12:27 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT FRI MAR 18 2016
ARZ050-051-059-181815-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-
1227 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...SOUTH
CENTRAL HOWARD AND SOUTHERN SEVIER COUNTIES UNTIL 115 PM CDT...
AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WINTHROP...OR NEAR HORATIO...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HORATIO...LOCKESBURG...WINTHROP...BEN LOMOND...OAK GROVE...CERROGORDO...
CENTRAL...BROWNTOWN...SILVER RIDGE...WEST OTIS AND BELLVIEW.
LAT...LON 3379 9393 3374 9443 3392 9448 3395 9448
3396 9447 3404 9402
TIME...MOT...LOC 1726Z 260DEG 30KT 3384 9437
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:58 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 62 min |
| Mar 18, 11:57 AM CDT | Special Weather Statement | SHV | Red River | 48 min |
| Mar 18, 12:23 PM CDT | Special Weather Statement | SHV | Bowie | 52 min |
| Mar 18, 12:48 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| Mar 18, 1:56 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| Mar 18, 3:39 PM CDT | Special Weather Statement | SHV | Titus | 51 min |
| Mar 18, 4:42 PM CDT | Special Weather Statement | SHV | Morris | 48 min |
| Mar 17, 10:16 PM CDT | Special Weather Statement | SHV | Columbia | 59 min |
| Mar 18, 12:27 PM CDT | Special Weather Statement | SHV | Sevier | 48 min |
| Mar 18, 3:07 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 68 min |
| Mar 18, 3:42 PM CDT | Special Weather Statement | SHV | Little River | 48 min |
| Mar 18, 5:34 PM CDT | Special Weather Statement | SHV | Nevada | 41 min |
| Mar 18, 6:08 PM CDT | Special Weather Statement | SHV | Sevier | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.